CENTRAL MIDDLESEX POLICE PARTNERSHIP

781-999-5765

©2017 by Central Middlesex Police Partnership. Proudly created with Wix.com

SUBSTANCE USE RESOURCES

Treatment Resources - Contact CMPP for Help with All Options Below

 

Local -

 

Emerson Hospital Addiction Rehabilitation Programs - https://www.emersonhospital.org/SupportServicesAndGroups/SupportServices/AddictionPrograms.aspx

978-287-3520

 

Eliot Community Human Services - (978) 369-1113

 

Mclean Hospital - http://www.mcleanhospital.org/programs/alcohol-and-drug-abuse-inpatient-program 844.222.6037

Recovery Centers of America/Wicked Sober - https://recoverycentersofamerica.com/ 1-800-Recovery

Bedford Veterans Affairs Medical Center -  https://www.bedford.va.gov/Mentalhealth/vcat.asp (781) 687-2000

Hanscom Air Force Base Alcohol and Drug Abuse Prevention and Treatment (ADAPT) - 781-225-6392

List of treatment options across the state -

Massachusetts Substance Use Helpline, Help in Finding Treatment - http://helpline-online.com/  800-327-5050

Massachusetts Organization for Addiction Recovery (MOAR) Online Resource Guide/List of Treatment Locations - http://docs.wixstatic.com/ugd/8256b8_5e9737b473044491acbe3a1f931bf87a.pdf

William James College Interface Referral Service, Help in Finding Treatment - https://interface.williamjames.edu/topic-overview/substance-abuse-addictions  888-244-6843

Massachusetts Addiction Recovery Software - Real time inpatient bed locator

https://marsi.org/open-beds/

Substance Abuse and Mental Health Services Administration (SAMSHA) - https://www.samhsa.gov/

Support Groups

Alcoholics Anonymous - http://www.aa.org/

Narcotics Anonymous - https://www.na.org/

SMART Recovery - https://www.emersonhospital.org/SupportServicesAndGroups/SupportServices/AddictionPrograms.aspx

Section 35 - Involuntary placement into detox (court ordered)

http://www.mass.gov/eohhs/docs/dph/substance-abuse/sec35-faq-brochure-revised-11-16.pdf

Medication Assisted Treatment Options

Habit OPCO, Outpatient Methadone Treatment, http://www.crchealth.com/find-a-treatment-center/methadone-treatment508-586-6300

Buprenorphine/Suboxone Doctors, www.turntohelp.com

Vivitrol, http://www.vivitrol.com/

Family Resources

Learn 2 Cope - http://www.learn2cope.org/    508-738-5148

Al-anon -  www.ma-al-anon-alateen.org 508-366-0556

Nar-anon -  http://www.nar-anon.org

SMART Recovery Family and Friends - http://www.smartrecovery.org/resources/family.htm (Emerson Hospital - 866-951-5357)

Substance Abuse Education

National Institute on Drug Abuse (NIDA) - www.drugabuse.gov

Substance Abuse and Mental Health Services Administration (SAMSHA) - https://www.samhsa.gov/

Opioid Epidemic Information- https://www.opioidhelp.com/epidemic/

Advocacy

Massachusetts Organization for Addiction Recovery (MOAR)  - http://www.moar-recovery.org/

Grief Resources

Learn2 Cope Listings of Grief Support Groups - http://www.learn2cope.org/grief-resources/


 

How to Respond to An Overdose

STEP 1: CALL FOR HELP (CALL 911)

AN OPIOID OVERDOSE NEEDS IMMEDIATE MEDICAL ATTENTION.

An essential step is to get someone with medical expertise to see the

patient as soon as possible, so if no EMS or other trained personnel

are on the scene, dial 911 immediately. All you have to say is:

“Someone is not breathing.” Be sure to give a clear address and/or

description of your location. Good Samaritan Law

STEP 2: CHECK FOR SIGNS OF OPIOID OVERDOSE

Signs of Overdose, which often results in death if not treated, include:

- Face is extremely pale and/or clammy to the touch

- Body is limp

- Fingernails or lips have a blue or purple cast

- The patient is vomiting or making gurgling noises

- He or she cannot be awakened from sleep or is unable to speak

- Breathing is very slow or stopped

- Heartbeat is very slow or stopped.

Signs of Overmedication, which may progress to overdose, include:

- Unusual sleepiness or drowsiness

- Mental confusion, slurred speech, intoxicated behavior

- Slow or shallow breathing

- Pinpoint pupils

- Slow heartbeat, low blood pressure

- Difficulty waking the person from sleep.

 

Because opioids depress respiratory function and breathing,

one telltale sign of a person in a critical medical state is the “death

rattle.” If a person emits a “death rattle” — an exhaled breath with a

very distinct, labored sound coming from the throat — emergency

resuscitation will be necessary immediately, as it almost always is a

sign that the individual is near death.

STEP 3: SUPPORT THE PERSON’S BREATHING

Ideally, individuals who are experiencing opioid overdose should

be ventilated with 100% oxygen before naloxone is administered

so as to reduce the risk of acute lung injury. In situations

where 100% oxygen is not available, rescue breathing can be very

effective in supporting respiration. Rescue breathing involves

the following steps:

- Be sure the person's airway is clear (check that nothing inside the

person’s mouth or throat is blocking the airway).

- Place one hand on the person's chin, tilt the head back and pinch

the nose closed.

- Place your mouth over the person's mouth to make a seal and

give 2 slow breaths.

- The person's chest should rise (but not the stomach).

- Follow up with one breath every 5 seconds.

STEP 4: ADMINISTER NALOXONE (if you have access to it)

Naloxone (Narcan) should be administered to any person who

shows signs of opioid overdose, or when overdose is suspected.

Naloxone injection is approved by the FDA and has been used for

decades by emergency medical services (EMS) personnel to reverse

opioid overdose and resuscitate individuals who have overdosed

on opioids.

 

Naloxone can be given by intramuscular or intravenous injection

every 2 to 3 minutes. The most rapid onset of action is

achieved by intravenous administration, which is recommended

in emergency situations. The dose should be titrated to

the smallest effective dose that maintains spontaneous normal

respiratory drive.

 

Opioid-naive patients may be given starting doses of up to 2 mg

without concern for triggering withdrawal symptoms.

The intramuscular route of administration may be more suitable

for patients with a history of opioid dependence because it provides a

slower onset of action and a prolonged duration of effect, which may

minimize rapid onset of withdrawal symptoms.

 

STEP 5: MONITOR THE PERSON’S RESPONSE

All patients should be monitored for recurrence of signs and

symptoms of opioid toxicity for at least 4 hours from the last dose

of naloxone or discontinuation of the naloxone infusion. Patients who

have overdosed on long-acting opioids should have more prolonged

monitoring.

 

Most patients respond by returning to spontaneous breathing, with

minimal withdrawal symptoms. The response generally occurs

within 3 to 5 minutes of naloxone administration. (Rescue breathing

should continue while waiting for the naloxone to take effect.)

Naloxone will continue to work for 30 to 90 minutes, but after

that time, overdose symptoms may return. Therefore, it is

essential to get the person to an emergency department or other

source of medical care as quickly as possible, even if he or she

revives after the initial dose of naloxone and seems to feel better.

 

Do’s and Don’ts in Responding to Opioid Overdose

- DO support the person’s breathing by administering oxygen or performing

rescue breathing.

- DO administer naloxone.

- DO put the person in the “recovery position” on the side, if he or she is

breathing independently.

- DO stay with the person and keep him/her warm.

- DON'T slap or try to forcefully stimulate the person — it will only cause further

injury. If you are unable to wake the person by shouting, rubbing your knuckles

on the sternum (center of the chest or rib cage), or light pinching, he or she may be

unconscious.

- DON'T put the person into a cold bath or shower. This increases the risk of falling,

drowning or going into shock.

- DON'T inject the person with any substance (salt water, milk, “speed,” heroin,

etc.). The only safe and appropriate treatment is naloxone.

- DON'T try to make the person vomit drugs that he or she may have swallowed.

Choking or inhaling vomit into the lungs can cause a fatal injury.

NOTE: All naloxone products have an expiration date, so it is important to

check the expiration date and obtain replacement naloxone as needed.

(SOURCE - Arlington Opiate Outreach Initiative - http://www.arlingtonma.gov/departments/police/opiate-outreach-initiative)